MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065751618
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported balanced salt solution (bss) was not flew in the infusion line during vitrectomy procedure.The product was replaced, and the procedure was completed.There was no patient harm.
 
Additional Manufacturer Narrative
A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.Current tracking indicates no adverse trend for this lot for this event.The two returned posterior console samples were visually inspected and no obvious defects were found.Surgical residue was observed in the cassette, manifolds, probe tip and the infusion cannula tip of the turbid samples.The non-invasive flow sensor (nifs) on the cassette housings were in good condition.A calibrated console representing the current software version was used to test the samples.The ball in the drip chamber¿s check valves moved freely per specification.The light-emitting diode (led) rings on the console turned green as the probe connectors were engaged to the console indicating the proper communication between the probes and the console.The samples could prime and pass intraocular pressure (iop) calibration successfully.No anomalies were observed during priming.No system message code was generated during testing.Fluid flowed from the balanced salt solution (bss) bottle to the drain bag without any interfering.No leakage was detected from the pump elastomers or on the pump areas of the fluidics module.Cleaning process was able to be performed after functional test had completed.The root cause of the customer's complaint could not be established; the returned sample functioned per specifications.After an investigation of this complaint, it has been determined that this sample functioned per specifications; therefore, no corrective action is required at this time.Current tracking indicates no adverse trend for this lot for this event as the product met specifications.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14486636
Report Number1644019-2022-00391
Device Sequence Number17476777
Product Code LRO
UDI-Device Identifier00380657516186
UDI-Public00380657516186
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Catalogue Number8065751618
Device Lot Number2470957H
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/11/2022
Supplement Date Received by Manufacturer09/09/2022
Initial Report FDA Received Date05/24/2022
Supplement Report FDA Received Date10/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown